I took mom to the doctor's office in Seattle this afternoon to see why her skin is looking yellowish...or "tan" as we like to call it. Also, there were concerns about her thyroid levels being elevated. Dr. West cleared up any concerns we had about the thyroid levels, telling us that he has seen much higher levels from users of this drug. He told us not to be worried. As far as the skin color, he pretty much said..."things could be worse so embrace that it's just a tan". He doesn't have concerns about any of the new changes.
Mom mentioned the feeling in her chest that has been causing her discomfort. She describes it as the "I think I swallowed a wishbone" feeling. Dr. West is taking that discomfort seriously and has scheduled a few appointments for mom. Nothing will change until her last nine days of this trial are over, but after that she will be getting a CT scan to see what's going on inside her chest, and an endoscopy to see what is going on inside her throat. If the new discomfort is being caused by swollen lymph nodes, she will likely start radiation to attack those spots and lessen the discomfort. In the mean time, he told her not to eat any chicken bones. :)
Overall, I guess the appointment went well. Hearing the word "radiation" was something new, but it wasn't scary. Knowing that her thyroid is within reasonable limits and her new tan is nothing to be frightened about gives us hope.
Another day in paradise-